MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Catalog Number PAPS3
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra engine canister (canister) lid was not completely secure on the canister body.Conclusions: evaluation of the returned canister revealed the lid was not properly secure on the canister body.If this occurs, the canister may not produce sufficient vacuum.During functional testing, the lid was properly tightened onto the canister body and was seated onto a demonstration engine and was able to produce vacuum within specification and all four vacuum indicator lights were illuminated.The root cause of this issue could not be determined.Penumbra canisters are 100% visually inspected and functionally tested by the supplier.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra engine canister (canister).During the procedure, the hospital staff noticed that the canister was not holding pressure; therefore, the canister removed.A second canister and the penumbra engine (engine) were not used to continue the procedure; it was reported that by the time the second canister was brought in to the room, the physician had already used a 60cc syringe.The procedure was completed using an aspiration method with the 60cc syringe.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9336802
Report Number3005168196-2019-02129
Device Sequence Number2244118
Product Code NRY
UDI-Device Identifier00814548010007
UDI-Public00814548010007
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPAPS3
Device Lot NumberS11513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2019
Initial Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005